MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN135T90
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2016-00943.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician advanced a ruby coil into the lantern but was unable to advance the coil out of the tip of the lantern.Therefore, the physician retracted the ruby coil; however, while the coil was being retracted, it unintentionally detached within the lantern.The lantern was pulled out of the patient and the coil was flushed out of it on the back table.Next, the physician reintroduced the lantern into the patient and attempted to advance a second ruby coil through it.This second ruby coil also advanced through the lantern but was unable to advance out of the tip of the lantern.Therefore, the coil was retracted and resheathed and a second lantern was opened.Thereafter, the physician attempted to advance the same ruby coil that was resheathed through the new lantern and was able to deploy and detach this coil into the aneurysm.The procedure was then successfully completed using a total of twelve ruby coils and the second lantern.There was no report of an adverse effect to the patient.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5772624
Report Number3005168196-2016-00942
Device Sequence Number13512435
Product Code DQY
UDI-Device Identifier00814548016665
UDI-Public00814548016665
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/10/2018
Device Catalogue NumberPXSLIMLAN135T90
Device Lot NumberF66890
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2016
Initial Report FDA Received Date07/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR